MAUDE Adverse Event Report: COOK INC STRAIGHT AND CURVED DOUBLE FLEXIBLE TIPPED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC STRAIGHT AND CURVED DOUBLE FLEXIBLE TIPPED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Solder Joint Fracture (2324)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required a straight and curved double flexible tipped wire guide for an angiogram procedure.During the procedure, the wire snapped.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Correction: d4.Additional information: d8.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was noted during the physical examination on 31mar2021 of the device that the solder/weld tip broke, and that there was no separation as previously reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Additional information: b5 d10 ¿ product received on: 31mar2021.Investigation ¿ evaluation port macquarie base hospital reported an incident involving a straight and curved double flexible tipped wire guide.The complainant reported that the device snapped during an angiogram procedure.This failure occurred with a total of 3 devices, from the same lot, during 3 different angiograms on 3 different patients on (b)(6) 2021.Three records were initiated for each patient reported in report reference #¿s: 1820334-2021-00078, 1820334-2021-00079 and 1820334-2021-00080.Attempts to acquire additional information from the user facility were executed, however no additional information was provided to cook in response to this incident.The patient reportedly experienced no adverse effects as a result of this incident.A review of documentation including the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control and specifications, as well as a visual inspection of the returned device was conducted during the investigation.One used wire was returned for evaluation.A physical examination of the device showed a broken tip weld at the ¿j¿ curved end, with subsequent coil elongation 10cm from the weld.There is no evidence that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) found that sufficient inspection activities are in place to identify the failure mode prior to distribution.A review of the design history file (dhf) found that the risks associated with this device were acceptable when weighed against the benefits.A review of the device history record (dhr) for the complaint lot recorded 10 related nonconformances, in which 8 devices were scrapped for ¿bent/kinked¿ and 2 devices were scrapped for ¿weld not caught.¿ it should be noted that 4 complaints were associated with this lot number.Two of those complaints were reported from the same customer for the same issue, while the other two complaints were reported for shipping with an unapproved ifu.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed.There are no other lot related complaints with similar failure modes, outside of the associated incidents from the same user facility, have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The instructions for use (ifu), provides the following information related to the reported failure mode: ¿warnings this product is a delicate instrument.Avoid forceful angulation.Avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.Altering the tip¿s configuration or curve manually may damage the wire guide.Excessive tightening of a torque device may abrade the coating on the wire guide.¿ ¿precautions do not advance or withdraw a wire guide when resistance is encountered, as a perforation could occur.Inspect the wire guide for kinks or damage prior to use.¿ ¿how supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause for the failure could not be established.It is possible that operational factors could have contributed to the failure mode that occurred with 3 devices at the same user facility on the same day, but this could not be confirmed.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
STRAIGHT AND CURVED DOUBLE FLEXIBLE TIPPED WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11158131
Report Number1820334-2021-00079
Device Sequence Number3081458
Product Code DQX
UDI-Device Identifier00827002046481
UDI-Public(01)00827002046481(17)251014(10)13446205
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2025
Device Model NumberN/A
Device Catalogue NumberTDOC-35-180-0-3
Device Lot Number13446205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/04/2021
03/31/2021
05/05/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date03/10/2021
04/09/2021
06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1